Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 274, NWS Morristown, TN

September 15, 2005Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Sep 15, 2005, 5:42 PM CDT for Marion County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2005, 5:42 PM CDT (22:42 UTC)
Expired
Sep 15, 2005, 6:15 PM CDT
In force
33 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Marion County, TN

The radar

The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:02 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Sep 15, 2:02 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
302 PM EDT THU SEP 15 2005

.SHORT TERM....(TONIGHT AND FRIDAY)...WEAK COLD FRONT STRETCHED
ACROSS THE OHIO VALLEY VALLEY DOWN INTO THE SOUTHERN PLAINS IS
MAKING LITTLE PROGRESS IN ITS MOVEMENT TO THE SOUTHEAST...TOWARD
THE MRX CWA. CONVECTION TRAVELING WITH A SHORT WAVE ALONG AND IN
ADVANCE OF THE FRONT IS SLOWLY APPROACHING THE OUR AREA.
ADDITIONALLY... ISOLATED THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF
THE MAIN BAND OF STORMS. AS A RESULT...ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE AREA
THIS EVENING AND OVERNIGHT. MAIN FRONTAL PASSAGE AND ASSOCIATED
PRECIP SHOULD REACH INTO THE AREA TOWARDS MORNING...AND CONTINUE TO
MOVE THROUGH INTO THE EARLY AFTERNOON HOURS. POPS WILL DECREASE BY
LATE AFTERNOON AS THE FRONT EXITS THE AREA.

.LONG TERM...DRIER AIR MOVES IN BEHIND FRONT FRIDAY EVENING
SILENCING CONVECTION. RETURN TO HIGH AND DRY WITH RETURN OF RIDGING
OVER EASTERN CONUS. TEMPS WILL MODERATE A LITTLE AS SLIGHTLY COOLER
AIR ADVECTS IN, BUT WILL WARM BACK UP TO ABOVE NORMAL BY EARLY PART
OF WEEK. HAVE INCREASED POPS MONDAY NIGHT THROUGH TUESDAY TO 10%
(FROM ZERO) DUE TO PASSAGE OF VERY WEAK FRONT AND ASSOCIATED
WEAKENING SHORT WAVE. MOST AREAS WILL SEE LITTLE RAIN WITH CURRENT
SYSTEM AND THEN WE GET A WEEK OF MORE DRYING. LOOKS LIKE IT COULD
BE THE BEGINNING OF A DROUGHT AS WE ARE ALREADY IN A D-ZERO
CLASSIFICATION (ABNORMALLY DRY).

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  69  86  63  87 /  30  40  20   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  68  85  59  83 /  30  40  20   0
OAK RIDGE, TN  68  85  58  82 /  30  40  20   0
TRI CITIES AIRPORT, TN  63  83  53  80 /  30  40  20   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MB/BB
Hazardous weather outlook, Sep 15, 4:35 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
535 AM EDT THU SEP 15 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-160900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
535 AM EDT (435 AM CDT) THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A WEAK COLD FRONT IS STILL EXPECTED TO APPROACH THE REGION FROM THE
NORTHWEST...AND MAY BRING AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ON FRIDAY.  OTHERWISE...DRY WEATHER WILL CONTINUE WITH
SLIGHTLY COOLER TEMPERATURES FOR SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

LCM

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.